Minnesota, 2015

Flash Flood in Minnesota, June 6 to 7, 2015

June 6 to 7, 2015 · NWS MPX · 1 event in 1 county or zone

During the evening of Saturday, June 6th, a front was moving slowly southeast across central and west central Minnesota. A line of showers and thunderstorms was developing along it as it sagged to the east-southeast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

During the evening of Saturday, June 6th, a front was moving slowly southeast across central and west central Minnesota. A line of showers and thunderstorms was developing along it as it sagged to the east-southeast. Between 9 and 10:30 PM LST, there was one band of very heavy rainfall, with rates of 1-2 inches per hour, that was moving across northern Stearns County. By midnight, almost all of northern Stearns County, between Sauk Centre and Sartell, and north of I-94, were 1.5 times above their 3 hour flash flood guidance. A small area between Melrose and Albany, and north of I-94, were 2 to 3 times above their 3 hour flash flood guidance. In addition, Dual Pol Doppler Radar estimated over 5 inches of rain fell between Melrose, St. Rosa, Holdingford and Freeport in a 3 hour period. A cooperative observer in Melrose reported 4.50 inches of rainfall that next morning. Local officials reported flooding southeast of Freeport where a county road was washed out. The town of Albany also had street flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 6, 5:57 PM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Jun 6, 5:57 PM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
657 PM CDT SAT JUN 6 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 423 PM CDT SAT JUN 6 2015

MAIN CONCERN TONIGHT IS LOCATION OF THE INITIAL CONVECTION AHEAD
OF THE FRONT IN THE DAKOTAS AND WHERE DOES THIS ACTIVITY MOVE
BEFORE THE MAIN FRONT MOVES INTO WESTERN MN.

MOST OF THE CONVECTION TODAY HAS BEEN ASSOCIATED WITH THE
INCREASING THETA-E ADVECTION ACROSS NW/NC MN WHERE SHRA/TSRA
HAVE BEEN WIDESPREAD. ANOTHER AREA WAS ASSOCIATED WITH A MORNING
DECAYING COMPLEX SOUTH OF KFSD...BUT HAS REGENERATED AS OF 245 PM.
SOME OTHER ACTIVITY WAS BEGINNING TO DEVELOP SOUTH OF KABR.

HIRES-CAMS HAVE BEEN VERY INCONSISTENT IN TERMS OF HOW WIDESPREAD
SHRA/TSRA WERE TO DEVELOP BY THIS AFTN ACROSS SOUTHERN MN. THEY
CONTINUE TO BACK OFF ON THE WIDESPREAD ACTIVITY UNTIL LATER
TONIGHT ALONG THE FRONT. THIS FRONT WAS MOVING ACROSS THE DAKOTAS
THIS AFTN...AND WILL BE MOVING INTO WESTERN MN BY EARLY
EVENING...AND INTO EASTERN MN BY MID/LATE EVENING. THIS HAS LED TO
SEVERAL UPDATES THIS AFTN FOR DECREASING THE CHC/S OF SHRA/TSRA
UNTIL THIS EVENING. EVEN THIS MAYBE TOO SOON AS THE COMPLEX IN NW
IA/NE NEBRASKA WILL LEAD TO BETTER MOISTURE CONVERGENCE SW OF MPX
CWA THIS AFTN/EVENING. THEREFORE...WOULD NOT EXPECT MUCH ACTIVITY
UNTIL THE FRONT ARRIVES THIS EVENING. SO...SVR WX CHC/S REMAIN
MARGINAL AS ANY DAYTIME INSTABILITY WILL BE GONE. HOWEVER...MODELS
STILL ADVERTISE ELEVATED INSTABILITY INCREASE DURING THE EVENING
ALONG WITH PWAT VALUES NEAR 1.8" WHICH IS WELL NORMAL...OR 3-4
STANDARD DEVIATIONS ABV NORMAL FOR MN. SO...ANY TSRA THAT
DEVELOP...RAINFALL RATES WILL BE HIGH. EVEN THE HOPWRF PROBABILITY
OF 1-2" AMTS EVERY 3 HRS ARE HIGHLIGHTED ACROSS SOUTHERN MN LATER
THIS EVENING ALONG THE FRONT. I WOULD NOT BE SURPRISED TO SEE
LOCALIZED FLOODING IN AREAS THAT SEE SOME TRAINING OF THE STORMS.
ONCE THE FRONT MOVES THRU TONIGHT...LOW CLDS IN THE MORNING WILL
BEGIN TO BREAK UP BY SUNDAY AFTN. THIS MAY LEAD TO SOME
INSTABILITY SHRA/TSRA DURING THE AFTN...BUT NOT AS WIDESPREAD AS
OF TONIGHT.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 423 PM CDT SAT JUN 6 2015

POTENT UPR LVL TROF AXIS SWINGS THRU THE AREA SUN NIGHT INTO MON
MRNG...PUSHING A CDFNT WELL INTO THE GREAT LAKES BY DAYBREAK MON
MRNG...ALLOWING FOR CLEARING SKIES AND AN END TO ANY AND ALL
PRECIP. ALTHOUGH IT IS A COLD FRONT MOVING THRU...IT WILL NOT HAVE
THE TRUE EFFECTS SINCE H5 HEIGHTS RISE AS AN UPR LVL RIDGE BUILDS
OVER THE CENTRAL CONUS EARLY NEXT WEEK. SFC HIGH PRES WILL
CONTRIBUTE TO MOCLR SKIES MON-TUE...RESULTING IN A NOTICEABLE
WARMUP FOR MON-TUE...INCLUDING HIGHS HITTING THE MID-UPR 80S ON
TUE.

ANOTHER CDFNT LOOKS TO APPROACH THE AREA ON WED...BUT THEN STALL
OUT NEAR/OVER THE AREA LATE WED THRU FRI...WHILE AT LEAST ONE AREA
OF LOW PRES DEVELOPS OVER THE CENTRAL PLAINS AND RIDES NEWD ALONG
THE STALLED FRONT. DEEP SLY FLOW WILL DEVELOP FROM THE WRN GOMEX
AS ANOTHER SUBTROPICAL RIDGE DEVELOPS OVER THE SERN CONUS WHILE A
POTENT LONGWAVE TROUGH DIGS OVER THE SWRN CONUS INTO THE NRN
PLAINS. THE DEEP PLUME OF MOISTURE COMBINED WITH THE STALLED FRONT
WILL KEEP PRECIP IN THE FORECAST FOR WED NIGHT THRU THE REST OF
THE WEEK ALONG WITH MUCH COOLER TEMPERATURES...INCLUDING HIGHS IN
THE 60S AND 70S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 657 PM CDT SAT JUN 6 2015

MESSY NIGHT AHEAD ON AVIATION AS A COLD FRONT PUSHES SLOWLY
EASTWARD ACROSS THE TAF SITES. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE FRONT. IT APPEARS
THAT IT WILL NOT BE ONE LINE BUT CLUSTERS THAT WILL PROGRESS
THROUGH WHICH DIMINISHES CONFIDENCE ON TIMING. IN ADDITION...A
VERY MOIST AIRMASS COVERS MUCH OF THE REGION. AS THE FRONT PUSHES
THROUGH DURING THE OVERNIGHT HOURS...LOW MVFR/IFR CEILINGS ARE
LIKELY. THERE IS PRETTY GOOD AGREEMENT IN THE FACT THAT THE
CEILINGS SHOULD DIMINISH QUICKLY SUNDAY MORNING. ANOTHER ISSUE IS
THE THREAT FOR MORE SHRA/TSRA DEVELOPMENT SUNDAY AFTERNOON. AT
THIS POINT...IT WOULD BE ISOLATED TO SCATTERED IN NATURE AND
MAINLY FOR THE MN TERMINALS.

KMSP...CONFIDENCE HIGH FOR TSRA AS WE NEAR MIDNIGHT AND PERSISTING
OFF AND ON INTO THE EARLY MORNING HOURS. IN THE WAKE OF THE
OVERNIGHT ACTIVITY...CEILINGS WILL LIKELY BEGIN THE MORNING AT LOW
MVFR WITH IFR POSSIBLE. IMPROVEMENT TO VFR AFTER 14Z. A FEW
SHRA/TSRA POSSIBLE IN THE VICINITY OF THE AIRFIELD AFTER 22Z ON
SUNDAY ALTHOUGH CONFIDENCE IS NOT HIGH AT THIS POINT.

/OUTLOOK FOR KMSP/
SUN NGT...VFR. ISOLATED SHRA/TSRA IN THE EVENING WIND
          NW 5-10 KTS.
MON...VFR. WIND WNW 10 KTS.
TUE...VFR. WIND SW 10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JLT
LONG TERM...JPC
AVIATION...RAH
Hazardous weather outlook, Jun 6, 2:58 PM CST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
358 PM CDT SAT JUN 6 2015

MNZ042>045-049>053-058>063-066>070-075>078-083>085-092-093-
WIZ014>016-023>028-072100-
TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI-
CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-
SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-
BLUE EARTH-WASECA-STEELE-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
358 PM CDT SAT JUN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.

.DAY ONE...THROUGH TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. AREAS EAST OF A LINE FROM
ALEXANDRIA TO MANKATO AND ALBERT LEA WILL HAVE LOCALLY STRONG
THUNDERSTORMS. THE MAIN THREAT WILL BE VERY HEAVY RAINFALL WITH
LOCALIZED FLOODING. SMALL HAIL AND GUSTY WINDS WILL ALSO ACCOMPANY
THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE AGAIN POSSIBLE FOR THE SECOND HALF OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT LIKELY EAST OF ALEXANDRIA TO
ALBERT LEA.

MNZ041-047-048-054>057-064-065-073-074-082-091-072100-
DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-WATONWAN-MARTIN-
358 PM CDT SAT JUN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND
WEST CENTRAL MINNESOTA.

.DAY ONE...THROUGH TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING. AREAS WEST OF A LINE FROM
ALEXANDRIA TO MANKATO TO ALBERT LEA WILL HAVE LOCALLY STRONG OR
SEVERE THUNDERSTORMS. LARGE HAIL...DAMAGING WINDS AND TORRENTIAL
RAINFALL WILL ACCOMPANY THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE AGAIN POSSIBLE FOR THE SECOND HALF OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND
EVENING WEST OF A LINE FROM MONTEVIDEO TO REDWOOD FALLS AND
FAIRMONT.

JLT

In the hours before

Special weather statement, Jun 6, 4:32 PM CST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
532 PM CDT SAT JUN 6 2015

MNZ055>057-062315-
KANDIYOHI-SWIFT-CHIPPEWA-
532 PM CDT SAT JUN 6 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN KANDIYOHI...NORTHEASTERN
CHIPPEWA AND SOUTHEASTERN SWIFT COUNTIES...

AT 531 PM CDT...A STRONG THUNDERSTORM WAS NEAR GLUEK...OR 11 MILES
NORTHEAST OF MONTEVIDEO...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WILLMAR...RAYMOND...KERKHOVEN...MURDOCK...PENNOCK...SUNBURG...
PRIAM...GLUEK AND WILLMAR AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
WEST CENTRAL MINNESOTA.

LAT...LON 4495 9558 4508 9569 4538 9520 4503 9493
TIME...MOT...LOC 2231Z 243DEG 32KT 4505 9553

DWE
Special weather statement, Jun 6, 7:26 PM CST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
826 PM CDT SAT JUN 6 2015

MNZ042-043-070215-
MORRISON-TODD-
826 PM CDT SAT JUN 6 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MORRISON
AND NORTHERN TODD COUNTIES...

AT 825 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR BERTHA...OR
25 MILES NORTHEAST OF ALEXANDRIA...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BROWERVILLE...CLARISSA...RANDALL...EAGLE BEND...BERTHA...HEWITT...
CUSHING AND PHILBROOK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
CENTRAL MINNESOTA.

LAT...LON 4630 9448 4603 9452 4607 9514 4632 9516
TIME...MOT...LOC 0125Z 274DEG 32KT 4622 9510

DWE
Special weather statement, Jun 6, 8:47 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
947 PM CDT SAT JUN 6 2015

MNZ042-043-048-049-070330-
STEARNS-MORRISON-POPE-TODD-
947 PM CDT SAT JUN 6 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN
STEARNS...EASTERN POPE...MORRISON AND SOUTHERN TODD COUNTIES...

AT 945 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR SAUK
CENTRE...OR 20 MILES SOUTHEAST OF ALEXANDRIA...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SAUK CENTRE...MELROSE...LONG PRAIRIE...HOLDINGFORD...FREEPORT...
UPSALA...SWANVILLE...GREY EAGLE...LITTLE SAUK...ROUND PRAIRIE...NEW
MUNICH AND GROVE LAKE.

THIS INCLUDES INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 118 AND
145.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
WEST CENTRAL MINNESOTA.

LAT...LON 4574 9436 4550 9494 4564 9537 4576 9517
      4576 9514 4579 9513 4602 9477
TIME...MOT...LOC 0245Z 290DEG 28KT 4578 9499

DWE
Special weather statement, Jun 6, 9:26 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1026 PM CDT SAT JUN 6 2015

MNZ074-082>085-091>093-070515-
WATONWAN-FARIBAULT-BROWN-WASECA-BLUE EARTH-FREEBORN-STEELE-MARTIN-
1026 PM CDT SAT JUN 6 2015

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...

VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...

WATONWAN...FARIBAULT...BROWN...WASECA...BLUE EARTH...FREEBORN...
STEELE...MARTIN...

AT 1019 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS DEVELOPING OVER SOUTH CENTRAL MINNESOTA...SOUTH OF A
SPRINGFIELD...MANKATO AND WASECA LINE.

SOME LOCATIONS THAT WILL BE IMPACTED THROUGH MIDNIGHT INCLUDE...
MANKATO...OWATONNA...FAIRMONT...WASECA...ST. JAMES...BLUE
EARTH...LAKE CRYSTAL...EAGLE LAKE...WELLS AND MADELIA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 1 AND 49.
 INTERSTATE 90 BETWEEN MILE MARKERS 82 AND 173.

RAINFALL RATES OF 1 TO 2 INCHES AN HOUR WILL DEVELOP OVER THE AREA
THROUGH MIDNIGHT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS.

LAT...LON 4350 9485 4411 9486 4411 9506 4423 9510
      4422 9422 4421 9423 4416 9406 4417 9401
      4421 9403 4421 9402 4419 9305 4350 9305
TIME...MOT...LOC 0319Z 248DEG 28KT 4413 9481

DWE
Special weather statement, Jun 6, 9:38 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1038 PM CDT SAT JUN 6 2015

MNZ043>045-049>052-070530-
STEARNS-MORRISON-KANABEC-SHERBURNE-BENTON-ISANTI-MILLE LACS-
1038 PM CDT SAT JUN 6 2015

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...

VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...

STEARNS...SOUTHERN MORRISON... KANABEC...SHERBURNE...BENTON...
ISANTI...MILLE LACS...

AT 1033 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS DEVELOPING OVER CENTRAL MINNESOTA...NORTH OF
ST. CLOUD... OR NORTH OF A LINE FROM MELROSE...TO GILMAN AND MORA.

LOCATIONS IMPACTED INCLUDE...
ST. CLOUD...SARTELL...SAUK RAPIDS...WAITE PARK...ST. JOSEPH...
PRINCETON...SAUK CENTRE...COLD SPRING...MELROSE...MORA...COLLEGEVILLE
AND MILACA.

THIS INCLUDES INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 123 AND
176.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING
WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

LAT...LON 4598 9311 4598 9314 4566 9315 4543 9388
      4542 9513 4574 9513 4578 9495 4577 9465
      4584 9464 4615 9309
TIME...MOT...LOC 0333Z 180DEG 0KT 4556 9415

DWE

The radar

The Minneapolis radar (KMPX), 137 km away, was scanning. The volume nearest the first event began at 04:00 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Stearns

When
June 6, 10:00 PM CST to June 7, 2:00 AM CST
Where
Stearns County, 4.17 mi NNE of Melrose to 0.52 mi W of Holdingford
Cause
Heavy Rain
Injuries
1 direct, 0 indirect
Property damage
$1,000
Reported by
Local Official
Coordinates
45.724, -94.793

Local officials in Stearns County reported flooding southeast of Freeport on County Road 172 and 157 after midnight. A few cars and a party bus floated off the road into a ditch at that location. One person was injured when the party bus tipped over in the ditch. Part of the road was damaged due to flood waters flowing over that roadway. The town of Albany also had street flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2015Every state in 2015This day in weather historyWarnings in Minnesota, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571247.